Oklahoma, 2021

Damaging Wind in Oklahoma, September 2, 2021

September 2, 2021 · NWS OUN · 1 event in 1 county or zone

Isolated thunderstorms developed during the afternoon of the 2nd across northwest Oklahoma, with an isolated severe wind gust reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Isolated thunderstorms developed during the afternoon of the 2nd across northwest Oklahoma, with an isolated severe wind gust reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 2, 11:46 AM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Sep 2, 11:46 AM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1246 PM CDT Thu Sep 2 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 247 AM CDT Thu Sep 2 2021

Showers/storms to the west in the OK and TX panhandles
could move into NW parts of the fa this morning as a shortwave lifts
NE into the N/Central Plains. Rain chances will continue this
afternoon gradually spreading across the rest of N OK tonight as a
frontal/outflow boundary gradually moves towards the area and
activity in KS and the panhandles move into the fa.

Otherwise, hot again today although maybe a few degrees cooler than
Wednesday. Conditions are expected to be humid enough this afternoon
that triple digit heat index values will be possible again across
parts of the fa. Heat index values of 105+ will be most likely in SE
portions of the fa where a heat advisory is in effect. Will not make
any changes to the advisory but day shift will need to continue to
monitor trends to see if any adjustments are needed.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 247 AM CDT Thu Sep 2 2021

Showers/storms will remain possible across portions of the fa Friday
and Friday night with the highest chances across northern OK near
the previously mentioned frontal boundary. Models show a weak mid-
level disturbance could also move across the central Plains Friday
night which would aid in the development of showers/storms.

Models show the frontal boundary eventually moving into the area
this weekend. Showers/storms will remain possible with this front so
chances will gradually spread and shift southward across the fa this
weekend. Models also show the center of the mid/upper high shifting
to the southwest U.S. this weekend with NW flow developing over the
central U.S. with a shortwave moving through this flow across the
portions of the central and southern Plains Sunday which will also
aid in storm development in the area. With NW flow in/near the
region, rain chances may continue for at least parts of the fa into
early next week if any weak disturbances end up moving through the
flow although there is enough uncertainty with this that the
forecast will remain dry for now. Models show the mid/upper high
begin to drift east towards the region again late next week.

As for temperatures, another hot (above average highs) day is
expected Friday with triple digit heat index values possible across
parts of the fa although maybe not the 105+ values. Will need to
continue to monitor trends on that. Cooler temperatures are expected
to begin on Saturday for at least parts of the fa as the frontal
boundary begins to move into the area and due to the rain/clouds.
Sunday is expected to be the coolest day of the forecast period with
at or below average highs. However, this "cool" down will be short
lived with above average temperatures forecasted for much of next
week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1227 PM CDT Thu Sep 2 2021

All of our terminals are expected to remain under VFR conditions
through the forecast period. A surface low lee of the Rockies will
maintain southerly surface winds across our terminals. Could see
some isolated mid-level storms develop after 22Z across the
Southern High Plains and affecting terminal KWWR, with additional
convection possible after 09Z across the remainder of northern
Oklahoma further affecting terminals KPNC and KSWO. After 14Z, may
vertically mix off the surface and into the weakening low-level
jet, resulting in a brief period of gusty winds. By 14Z, could see
surface winds start veering becoming more out of the southwest.

&&

.UPPER AIR...
Issued at 604 AM CDT Sun Aug 29 2021

No upper air flights are planned for today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  95  75  95  75 /   0   0  10  10
Hobart OK         97  75  98  74 /  10  10  10  10
Wichita Falls TX  97  75  97  75 /   0  10  10  10
Gage OK           95  72  94  70 /  20  40  50  40
Ponca City OK     97  75  93  73 /  10  20  30  40
Durant OK         96  74  95  74 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ032-041>043-
     046>048-050>052.

TX...None.
&&

SHORT TERM...25
LONG TERM....68
AVIATION...03
Hazardous weather outlook, Sep 2, 11:05 AM CST, 1 hour 55 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1205 PM CDT Thu Sep 2 2021

OKZ004>048-050>052-TXZ083>090-031715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1205 PM CDT Thu Sep 2 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Heat...
Triple digit heat index values will be possible this afternoon
across portions of our area. Most of our area will see heat
indices up to 105 degrees. However, southeast Oklahoma could see
heat indices up to 108 degrees, which is where a Heat Advisory is
now in effect. Take steps to prevent heat related illnesses.

.Thunderstorms...
Showers and thunderstorms will be possible across portions of
northwest Oklahoma through this evening with chances then
spreading east across portions of northern Oklahoma overnight. The
potential for severe storms is low but heavy downpours and gusty
winds could be produced by some of the storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Heat...
Triple digit heat index values up to 105 degrees will again be
possible across much of the area Friday afternoon.

.Thunderstorms...
Showers and thunderstorms will remain possible across portions of
Oklahoma, mainly along and north of I-40, Friday and Friday
night. Rain chances will then spread and shift south over the
weekend as a cold front moves across portions of the area. The
potential for severe storms will be low, but brief heavy rain and
gusty winds could be possible with some of the storms.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The Vance AFB radar (KVNX), 83 km away, was scanning. The volume nearest the first event began at 19:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Woods

When
September 2, 1:00 PM CST
Where
Woods County, 13.84 mi NNE of Camp Houston
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
36.990, -99.010

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, September 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 985032.